MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC3737C52TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Pseudoaneurysm (2605); Vascular Dissection (3160)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of an unknown size thoracic aortic dissection.It was reported that approximately 6 months post index procedure, the patient presented emergently to the hospital with chest pain and weakness.It was stated that a new dissection was found proximally to the proximal graft.The event was treated with a left carotid to left subclavian bypass two days later and a tevar four days later where a vnmf4040c183tu was implanted as treatment although the device did not land as close to the carotid artery as had been planned, a vnmf4040c103tu was then implanted additionally as a proximal extension to complete the procedure.As per the physician, cause of the event was anatomy.The patient has had three separate dissections.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information was received: it was confirmed that the date the patient presented in pain was the (b)(6) 2020.The ct on (b)(6) 2020 also showed a possible type ia endoleak with increase in increase in aneurysmal size and fenestration of proximal tevar margin with the previously reported retrograde dissection.It was reported that the type ia endoleak was resolved post the intervention on 08-sep-2020.Follow up ct on (b)(6) 2021 showed slight interval enlargement of multiple pseudoaneurysms arising from the proximal graft anastomosis but no endoleak.Ct on (b)(6) 2021 at an outside institution demonstrated a 30mm anastomotic pseudoaneurysm at the anterior margin of the aortic root anastomosis, near the right coronary sinus.A smaller nearby pseudoaneurysm was noted superiorly.Follow up ct on (b)(6) 2022 noted redemonstrations of 3 aortic pseudoaneurysms arising from the proximal anastomosis of the aortic tube graft.All are unchanged in size compared to prior imaging.On 04-aug-2022 intervention with non mdt plugs (amplatzer) was completed for expanding aortic root pseudoaneurysms.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received follow up ct from approximately 30 months post index procedure showed the right-sided pseudoaneurysm unchanged in size with increased thrombosis and small residual patent portion as described.The left-sided aneurysm has decreased in size but with persistent residual patent portion as described.Unchanged aneurysmal dilation of the aortic arch and descending aorta without evidence of endoleak.A new pseudoaneurysm arising from the noncoronary cusp was observed.On follow up ct from 36 months post index unchanged aneurysmal dilation of the aortic arch measuring up to 39 mm and unchanged aneurysmal dilation of the descending aorta measuring up to 46 mm were noted.Follow up ct from 40 months post index revealed unchanged pseudoaneurysms at the proximal anastomosis.The anterior pseudoaneurysm including the thrombosed portion measures (3.6 cm x 3.3 cm) , previously 3.4 x 2.6 cm.The pseudoaneurysm correctly above the noncoronary aortic sinus measures (1.6 cm x 0.9 cm), previously 1.4 x 0.9 cm.The left coronary sinus pseudoaneurysm is unchanged in size measuring (2.4 cm x 0.8 cm).Two of the pseudoaneurysms now have non mdt plugs (amplatzer) devices.The coronary artery bypass graft to the right coronary artery arises from the endograft and is patent.The thoracic endograft arising just distal to the left common carotid artery is unchanged.No endoleak.Supra aortic branches: the brachiocephalic and left common carotid arteries are patent.Unchanged vascular plug in the left subclavian artery with distal reconstitution.Patent left common carotid to subclavian artery bypass graft.A secondary procedure was performed.Details of the procedure were not provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
091708096
MDR Report Key10552739
Report Number9612164-2020-03502
Device Sequence Number19770547
Product Code MIH
UDI-Device Identifier00763000101046
UDI-Public00763000101046
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Model NumberVNMC3737C52TU
Device Catalogue NumberVNMC3737C52TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer08/23/2022
06/28/2024
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date09/15/2022
07/24/2024
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight69 KG